Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 7, NWS San Diego, CA

April 10, 2007San Diego County, California

NWS San Diego, CA issued this high surf advisory at Apr 10, 2007, 11:13 AM PDT for San Diego County, California. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 11:13 AM PDT (18:13 UTC)
Expired
Apr 14, 2007, 12:59 AM PDT
In force
4 days
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 10, 9:30 AM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 10, 9:30 AM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT TUE APR 10 2007

.SYNOPSIS...
THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE SOME LOW CLOUDINESS
AND PATCHY FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND
MORNINGS...BUT OTHERWISE MOSTLY CLEAR SKIES AND COOL WEATHER THROUGH
MID WEEK. UPPER LEVEL LOW PRESSURE WILL BRING COOLER WEATHER
WEDNESDAY AND THURSDAY WITH A FEW LIGHT SHOWERS POSSIBLE. STRONG
GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY...MAINLY IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER
FRIDAY AND SATURDAY UNDER HIGH PRESSURE THEN ANOTHER LOW WILL BRING
COOLER WEATHER AND WIND AGAIN SUNDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

A DISRUPTED MARINE LAYER HAS PRODUCED THE RARE OCCURRENCE OF CLEAR
SKIES IN ORANGE CO AND CLOUDY SKIES IN THE INLAND EMPIRE. FAIR
WEATHER WILL PREVAIL BY AFTERNOON EXCEPT FOR A FEW CLOUDS AGAINST
THE COASTAL FOOTHILLS. A VIGOROUS LOW PRESSURE TROUGH WILL MOVE
THROUGH CA WED AND THU BRINGING STRONG WIND AND A SLIGHT CHANCE OF
SHOWERS TO THE REGION. THE STRONG WIND IS THE BIGGER STORY AND HIGH
WIND WARNING CRITERIA IS VERY POSSIBLE WED AFTERNOON THROUGH THU
AFTERNOON. THE MARINE LAYER WILL CONTINUE TO BE NOT VERY
UNIFORM...BUT MORE CLOUDS ARE EXPECTED OVERNIGHT AND WED MORNING IN
THE COASTAL BASIN AS A COASTAL EDDY BECOMES STRONGER. THE TROUGH
MOVES THROUGH CA WED NIGHT AND THU. MOST OF THE MOISTURE STAYS TOO
FAR NORTH FOR MUCH IF ANY RAIN...BUT A FEW SHOWERS COULD DEVELOP WED
NIGHT AND THU MORNING...MOST LIKELY IN THE MTNS AS THE WINDS FORCE
THE AIR UPWARD. THE MARINE LAYER SHOULD BE TOO ERODED AND MIXED OUT
TO PROVIDE MUCH IF ANY PRECIP ENHANCEMENT NEARER TO THE COAST. THE
WINDS WILL DECREASE THU EVE AND PRESSURE GRADIENTS TURN WEAKLY
OFFSHORE FRI MORNING. FRI SHOULD BE FAIR AND MUCH WARMER AS HIGH
PRESSURE ALOFT BUILDS. ANOTHER TROUGH QUICKLY SWINGS THROUGH THE
REGION ON A SIMILAR PATH AS THE LAST TROUGH. THAT WILL INITIALLY
ENHANCE THE MARINE LAYER SAT EVE BEFORE THE TROUGH AXIS PASSES
THROUGH SOCAL SUN. THIS SYSTEM APPEARS EVEN DRIER THAN THE
FIRST...BUT WILL ALSO BRING WINDS THAT APPROACH WARNING LEVELS AGAIN
FOR THE MTNS AND DESERTS. EVEN OFFSHORE WINDS COULD BE PROBLEMATIC
BRIEFLY SUN NIGHT AND MON MORNING. FAIRLY STRONG HIGH PRESSURE
BUILDS OVER THE WEST AFTER THE TROUGH MIGRATES EASTWARD SHOWING FAIR
AND MUCH WARMER WEATHER MON AND TUE.

&&

.AVIATION...
101531Z...CHAOTIC MARINE LAYER THIS MORNING MOST PERSISTENT ALONG
THE COASTAL SLOPES. ALL SHOULD DISSIPATE BY 18Z WITH SCATTERED CU
BASED NEAR FL030. WITH A MODERATE EDDY FORECAST TO SPIN UP
OVERNIGHT...EXPECT A MORE UNIFORM MARINE LAYER TO INVADE COASTAL
AREAS BETWEEN 02Z AND 04Z THIS EVENING WITH BASES NEAR 2.5K FT MSL.
AND TOPS ABOUT FL035. BURN OFF NEARER THE COAST WILL BE TRICKY
TOMORROW AND WILL DEPEND ON THE STRENGTH AND POSITION OF THE EDDY.
AT LEAST IT LOOKS LIKE INLAND AREAS WILL SEE BETTER CLEARING THAN
THE PAST COUPLE OF DAYS.

&&

.MARINE...
INCREASING WEST AND SOUTH SWELL THROUGH WED. OFFSHORE BUOYS ARE
RUNNING BETWEEN 8 AND 11 FEET. SMALL CRAFT ADVISORIES WILL BE NEEDED
BY WED AND THU FOR HAZARDOUS SEAS AND INCREASING WINDS TO NEAR 30
KT. A HIGH SURF ADVISORY MAY BE NEEDED AND WILL MONITOR CLOSELY
TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK FOR THE BEACHES...SEE LAXSRFSGX.

&&

PUBLIC...MM
AVIATION/MARINE...JAD
Hazardous weather outlook, Apr 10, 5:00 AM PDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT TUE APR 10 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-111200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.
HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

STRONG NORTHWEST WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY. THE
STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS WHERE GUSTS OF
OVER 50 MPH ARE POSSIBLE. BLOWING DUST AND SAND IS LIKELY IN THE
DESERTS.

A HIGH RIP CURRENT RISK AT THE BEACHES THROUGH FRIDAY DUE TO LARGE
SWELLS FROM BOTH THE SOUTH AND THE WEST.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:36 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego54 hr

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.